Doctor insights on:
Hydrocodone or dihydrocodeinone is a semi-synthetic opioid derived from two naturally occurring opiates: Codeine or thebaine. It is an orally active narcotic analgesic and antitussive. It is available in tablet, capsule, and syrup form. It is used to treat moderate to severe pain or as an antitussive to treat cough. Hydrocodone affects pain by ...Read more
Stimulates receptors: There are chemicals in our body that are similar to all "opiates" and there are receptors in our brain that recognize the presence of these chemicals. When either natural "neurotransmitters" or drugs like hydrocodone are present these receptors cause a decreased awareness of the sensation of pain being sent by nerves which are present specifically to signal pain / injury.
It is not if used: Correctly and for the appropriate pain and at appropriate levels. It is a fairly "clean" medication to treat pain if used correctly and for short term. Over long term, the addiction potential is strong.
Endorphins: We have built-in opioids that our bodies/brains produce when we are in pain, when we exercise and when we are stressed - they are called endorphins and enkephalins. They act on opioid receptors and reduce pain, give us energy, make us feel good. Opioid drugs do the same thing, especially when we take them in doses that are hundreds of times more than our body makes.
Narcotic: Hydrocodone or dihydrocodeinone is a semi-synthetic opioid derived from two naturally occurring opiates: Codeine or thebaine. It is an orally active narcotic analgesic and antitussive. It is available in tablet, capsule, and syrup form. It is used to treat moderate to severe pain or as an antitussive to treat cough. Hydrocodone affects pain by binding to opioid receptors.See 2 more doctor answers
What do you mean?: True overdose, causing life-threatening symptoms of respiratory depression, low blood oxygenation, etc. Is a medical emergency and the patient should be taken care of in the er. Call 911. A "relative overdosage" causing nausea, dizziness, sleepiness, etc. Will probably pass on its own if you were not able to obtain medical care.See 1 more doctor answer
Call 911 if you: Believe you have taken an overdose of medication.
911, in worst case: Narcotic overdose can kill you. This is not to scare you though - it very much depends on how many pill you took and how long you have been waiting for an answer, your size, tolerance etc. The safest to discuss your exact circumstances with the medical professional, to avoid life- threatening complications.
Medication: The green speckles that you observe in your medication is manufacturer dependent. Similar chemical structures come in different packages.
Oops...a miss?: There is no hydrocodein...Get a more detailed answer ›
Only on the Streets: Hydrocodone is a bona fide drug used in pain management in legitimate medical settings. However, it is a controlled substance because of its propensity to be habituating and thus abused for its narcotic effect. It is an illicit drug if its use by a specific user is not backed by a legitimate prescription and its acquisition is not from a legitimate pharmacy.See 1 more doctor answer